MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported an observation of discordance between the undiluted and diluted results of a patient serum sample tested with atellica im ca 19-9 lot 539.The initial undiluted result was lower than expected based on the clinical history of the patient.The result was not reported and was retested by dilution (on-board and manual) on a different atellica im analyzer.The results were higher as expected and considered correct.There are no reports of altered treatment or adverse health consequences due to the discordant low ca 19-9 result.
 
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer reported an observation of discordance between the undiluted and diluted results of a patient serum sample tested with atellica im ca 19-9 lot 539.The initial undiluted result was lower than expected based on the clinical history of the patient.The result was not reported and was retested by dilution (on-board and manual) on a different atellica im analyzer.The results were higher as expected and considered correct.There are no reports of altered treatment or adverse health consequences due to the discordant low ca 19-9 result.The initial sample was also tested with alternate methods (siemens and non -siemens) by the customer.Actual results have not been provided, but it was noted that the results were higher than atellica im.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens concluded investigation for an outside of the us customer complaint of discordance between the undiluted and diluted results of a patient sample tested with the atellica im ca 19-9 assay, lot 539.Siemens investigated ca 19-9 dilution-recovery performance across multiple reagent lots, which included both manual and auto 1:10 dilutions with medical decision pool (mdp) level 5, which is commutable to patient samples, high calibrator lots c941h, c943h and c945h and high dose patient samples.The observed performance met the atellica im design verification requirements, which allow a +/- 30% tolerance for auto-dilution recovery.Further investigation demonstrated that the ca 19-9 assay has met accuracy specifications for all internal control materials tested during lot-qualification testing of lots released within the past two years.It is noted that dilution-recovery performance is not consistent across all samples, and it is possible that some patient samples may exhibit dilution over-recovery with mucin/mucin-like assays such as ca 19-9.The product¿s instructions for use (ifu) states ¿sample-dependent nonlinear dilutions can be observed.¿ [reference: wild d, ed.The immunoassay handbook.4th ed.Oxford, uk: elsevier science; 2013:842] additionally, it is important to note that the atellica im ca19-9 ifu states that the assay is useful as an aid in monitoring the status of patients having confirmed pancreatic cancer who have levels of serum at some point exceeding the median concentration.The assay is not intended for screening purposes and should always be used in conjunction with all other clinical and laboratory data.The assay provides results from 1.20 ¿ 700 u/ml.Only samples with levels >700 u/ml should be diluted before re-testing.Based on the available information, no product problem was identified, and no further investigation is required.Siemens filed mdr 1219913-2024-00444 with the fda on 23-oct-2024.In section h6 of this report, the type of investigation, investigation finding, and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CA 19-9 (CA19-9)
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20513638
Report Number1219913-2024-00444
Device Sequence Number18267045
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public(01)00630414598161(10)91423539(17)250302
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number91423539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date03/27/2025
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale